Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC

March 5, 2008Carteret County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 5, 2008, 1:29 AM EST for Carteret County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2008, 1:29 AM EST (06:29 UTC)
Expired
Mar 5, 2008, 2:15 AM EST
In force
46 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Carteret County, NC

The radar

The Morehead City radar (KMHX), 35 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 1:46 AM ESTTSTM WND GST 58Beaufort, NCMEASURED AT SMITH FIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 5:53 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMHX 050630
SVRMHX
NCC031-050715-
/O.NEW.KMHX.SV.W.0009.080305T0629Z-080305T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
129 AM EST WED MAR 5 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...CEDAR ISLAND...MOREHEAD CITY...
  BEAUFORT...

* UNTIL 215 AM EST

* AT 126 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 27 MILES NORTHWEST OF PINEY ISLAND TO 10 MILES
  NORTHWEST OF MOREHEAD CITY TO 25 MILES SOUTH OF SALTER PATH...OR
  ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF RIVER ROAD TO
  NEWPORT TO 30 MILES EAST OF NORTH TOPSAIL BEACH...AND MOVING
  EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ATLANTIC BEACH...FORT MACON STATE PARK AND MOREHEAD CITY BY 140 AM
  EST...
  NORTH RIVER...BETTIE AND BEAUFORT BY 145 AM EST...
  STRAITS...OTWAY...OPEN GROUNDS FARM AND HARKERS ISLAND BY 150 AM
  EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3468 7648 3458 7653 3458 7656 3464 7657
      3469 7667 3467 7692 3488 7669 3490 7663
      3490 7664 3508 7648 3509 7642 3505 7638
      3501 7624 3501 7613 3497 7614
TIME...MOT...LOC 0629Z 302DEG 37KT 3531 7673 3483 7680
          3431 7694

$$
28/11
1 follow-up statement
000 
WWUS52 KMHX 050652
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 AM EST WED MAR 5 2008

NCC031-050715-
/O.CON.KMHX.SV.W.0009.000000T0000Z-080305T0715Z/
CARTERET NC-
152 AM EST WED MAR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR CARTERET COUNTY...

AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  A GUST TO 58 MPH WAS REPORTED AT THE 
BEAUFORT AIRPORT AT 146 AM. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 13 MILES NORTH OF PINEY ISLAND TO STRAITS TO 30 MILES 
SOUTH OF CAPE LOOKOUT...OR ALONG A LINE EXTENDING FROM 18 MILES 
NORTHWEST OF CEDAR ISLAND TO BEAUFORT TO 36 MILES SOUTH OF MOREHEAD 
CITY...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DAVIS BY 200 AM EST...
  STACY AND SEALEVEL BY 205 AM EST...
  LOLA...CEDAR ISLAND AND ATLANTIC BY 210 AM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3468 7648 3458 7653 3458 7656 3464 7657
      3469 7667 3467 7692 3488 7669 3490 7663
      3490 7664 3508 7648 3509 7642 3505 7638
      3501 7624 3501 7613 3497 7614
TIME...MOT...LOC 0652Z 302DEG 37KT 3518 7648 3470 7656
          3418 7670

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:27 PM EST, 9 hours 2 minutes earlier.

Area forecast discussion, Mar 4, 4:27 PM EST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT
ACCOMPANIED BY STRONG TO SEVERE THUNDERSTORMS. HIGH PRES WILL BUILD
IN THU AND THU NIGHT. AN AREA OF LOW PRES WILL APPROACH FROM THE S
FRI AND MOVE ACROSS THE AREA FRI NIGHT AND EARLY SAT. HIGH PRES WILL
BUILD IN FROM THE W SAT NIGHT AND SUN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO CHANGE TO SVR WX THREAT FOR TONIGHT. INSTABILITY WILL BE MARGINAL
BUT WIND FIELDS VERY STRONG SO ANYTHING THAT GETS GOING COULD LIKELY
PRODUCE WINDS OVER 50 KTS. WDSPRD LINE OF SHOWERS AND EMBEDDED TSTMS
FORM WRN NC THROUGH SC BECOMING MORE CELLULAR PAST FEW
HOURS...ENHANCING SVR POTENTIAL. CELLS IN LINE MOVING SSW TO NNE
WITH LINE GRADUALLY MOVING E. LINE WILL LIKELY REACH COASTAL PLAINS
7-9 PM...MOVING OFFSHORE AFTER MIDNIGHT. ANOTHER LIMITING FACTOR MAY
BE BULGE IN LINE NOW MOVING OFF GA COAST. ACTIVITY WITH THIS MAY
DEVELOP OVER GULF STREAM AND ROB MSTR TRANSPORT IN ERN NC...LIMITING
DEEPER CONVECTION. RAISED POPS TO 100 PERCENT ALL ZONES OVERNIGHT
AND BEEFED UP WORDING FOR TSTMS TO INCLUDE PSBL SVR WITH DAMAGING
WINDS. COORDINATED WITH MARINE FCST ON WINDS AND DECIDED TO GO WITH
WIND ADVSRY FOR CARTERET AND OUTER BANKS OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEAK HIGH PRES WILL PRODUCE DRYING CONDITIONS WED-THU BUT NO
SIGNIFICANT CAA SO TEMPS ONLY SLIGHTLY COOLER DURING PERIOD. MODELS
AGREE ON LOW DEVELOPING IN NRN GULFMEX AND MOVING ACROSS AREA FRI
NIGHT-SAT BUT SOME DIFFERENCES ON TIMING AND TRACK. KEPT POPS IN
HIGH CHC RANGE FOR NOW...MAINLY FRI AFTN-FRI NIGHT. MOS BLEND FOR
TEMPS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOLLOWED HPC GDNC DURING PERIOD WITH HIGH PRES DOMINATING. LINGERING
SLGT CHC POPS FOR EARLY SAT...THEN DRY REST OF PERIOD. BELOW NORMAL
TEMPS FOR SUN...THEN GRADUALLY MODERATING.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
.BKN TO OVC CIGS MOSTLY BTWN 3-5KT AFFECTING THE TERMINALS THIS AFTN
AND SHOULD PERSIST THROUGH DAYLIGHT HOURS...WITH PATCHY MVFR CIGS.
GRADIENT SLY WINDS CONTINUE TO GUST IN THE 25-30 KT RANGE WITH OCC
UP TO 35 KT...AND THIS IS EXPECTED TO CONTINUE THROUGH THIS EVENING
AHEAD OF FRONTAL BNDRY. ISO-SCT SHOWER ACTIVITY TO AFFECT THE
TERMINALS INITIALLY THROUGH EARLY THIS EVENING WITH OCC. RUMBLE OF
THUNDER POSSIBLE. MAIN CONVECTIVE ACTIVITY..WITH POTENTIAL STRONG TO
SVR CELLS...EXPECTED AFTER ABOUT 6PM THROUGH MIDNIGHT...THEN
IMPROVING FROM W TO E THROUGH EARLY WED MORNING. MAIN THREAT WILL BE
DAMAGING WIND GUSTS POTENTIALLY GUSTING IN EXCESS OF 45KT.
CIGS/VSBYS EXPECTED TO LOWER TO MVFR WITH ISOLATED IFR IN CONVECTION
AS WELL.

CONDS IMPROVE TO VFR LATE TONIGHT FROM W TO E WITH WINDS DIMINISHING
AND SHIFTING SW TO W THROUGH TOMORROW AFTN. VFR EXPECTED TO DOMINATE
THROUGH THU NIGHT...WITH NEXT CHANCE OF WIDESPREAD PRECIP AND IFR
FRI AND FRI NIGHT AS LOW PRES MOVES NE THROUGH THE AREA FROM THE
GOMEX. IMPROVING CONDS EXPECTED DURING THE WEEKEND AS HIGH PRES AND
DRIER AIR MOVES INTO THE AREA.

&&

.MARINE...
A STRONG FRONTAL SYSTEM WILL BRING VERY DANGEROUS MARINE CONDITIONS
TO EASTERN NORTH CAROLINA COASTAL WATERS TONIGHT THROUGH EARLY
WEDNESDAY. 12Z GUIDANCE LOOKED A LITTLE MORE ROBUST WITH PREFRONTAL
SLY WINDS TONIGHT SO HAVE OPTED TO UPGRADE SC ADVISORIES TO GALE
WARNINGS ALL WATERS BUT ALBERMARLE SOUND. NOT RULING OUT A FEW GUSTS
TO GALE UP THERE BUT NOT EXPECTING TO BE FREQUENT ENOUGH TO ISSUE
GLW. THIS SYSTEM IS EXPECTED TO BRING STRONG TO SEVERE TSTMS TO THE
WATERS OVERNIGHT AS WELL...AND MAY STILL AFFECT THE CENTRAL WATERS
EARLY TOMORROW MORNING BEFORE MOVING OUT TO SEA THEREAFTER. SOME
CONVECTIVE WIND GUSTS IN EXCESS OF 45KT ARE POSSIBLE ALONG WITH
DANGEROUS LIGHTNING. I SUSPECT THE SRN WATERS WILL STRUGGLE TO REACH
GALE CRITERIA NEAR SHORE (IE BUOY 41035) OUTSIDE OF CONVECTION...BUT
WITH WARMER SSTS FURTHER E EXPECT MUCH STRONGER WINDS IN THE OUTER
PORTION OF THE ZONE. MULTIGRID WW3 LOOKED OK WITH SEAS SO DID NOT
STRAY MUCH FROM THOSE NUMBERS. EXPECTING PEAK SEAS UPWARDS OF AROUND
15 FT ESP OUTER PORTION OF CENTRAL WATERS LATE TONIGHT. DUE TO
SHADOWING EFFECTS...NRN WATERS WILL BE MUCH SMALLER ESP NEAR SHORE.
WINDS/SEAS DIMINISH DURING THE DAY ON WED WITH WEAK HIGH PRES
REBUILDING BUT SEAS NOT EXPECTED TO SUBSIDE TO BLO SC THRESHOLD
UNTIL LATE TOMORROW EVENING FOR CENTRAL WATERS.

FAIRLY WEAK PRES PATTERN EXPECTED OVER THE AREA THU AND THU NIGHT SO
THAT WILL BE THE MOST TRANQUIL BOATING TIME ACROSS THE AREA...BUT
STILL EXPECTING NEXT GOMEX STORM SYSTEM TO MOVE INTO THE AREA FROM
THE SW FRI AND FRI NIGHT. GUIDANCE IS IN A LITTLE BETTER AGREEMENT
WITH THE STORM MOVING NE JUST INLAND FROM THE COAST...WITH THE
ECMWF REMAINING A BIT OF A W OUTLIER. HAVE GONE WITH MORE OF A
SOLN CLOSER TO THE COAST PER HPC. DETAILS WILL CONTINUE TO GET
IRONED OUT OVER THE NEXT FEW SHIFTS...BUT AT THIS POINT SUSPECT SC
ADVISORIES WILL BE NEEDED ESP FRI NIGHT WITH S/SW FLOW E OF THE
SYSTEM. QUICK SURGE OF CAA AND MODERATE NW/N WINDS EXPECTED SAT
THROUGH EARLY SUN AS HIGH PRES REBUILDS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY FOR
     NCZ095-103-104.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
     AMZ135-158.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR AMZ130.
     GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     AMZ152-154-156.
     GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     AMZ150.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...MW
MARINE...MW
Hazardous weather outlook, Mar 4, 4:53 PM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 PM EST TUE MAR 4 2008

NCZ095-103-104-052200-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
453 PM EST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

A WIND ADVISORY HAS BEEN POSTED FOR CARTERET COUNTY AND THE OUTER
BANKS THIS EVENING THROUGH EARLY WEDNESDAY MORNING...FOR STRONG
SOUTHERLY WINDS IN EXCESS OF 35 MPH AWAY FROM THE THUNDERSTORMS
EXPECTED TONIGHT.

...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING
WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE
ACROSS THE REGION TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN
NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND
HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF
THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH
300 AM ACROSS COASTAL SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044>047-079>081-090>094-098-052200-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
453 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT

...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING
WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE
ACROSS THE REGION TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN
NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND
HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF
THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH
300 AM ACROSS COASTAL SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Mar 5, 12:09 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1209 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 SW RICHLANDS          34.88N 77.57W
03/04/2008                   ONSLOW             NC   PUBLIC

            TREE DOWN ON POWER LINE ON GREGORY FORK RD.

&&

SCHULZ
Local storm report, Mar 5, 12:48 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1248 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     NON-TSTM WND DMG HUBERT                  34.73N 77.24W
03/05/2008                   ONSLOW             NC   PUBLIC

            PEA SIZE HAIL AND SIDING RIPPED OFF HOUSE.

&&

SCHULZ
Local storm report, Mar 5, 12:57 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1257 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     BLIZZARD         BOWDENS                 35.05N 78.11W
03/05/2008                   DUPLIN             NC   LAW ENFORCEMENT

            2 TREES DOWN ON HIGHWAY 117 HALFWAY BETWEEN WARSAW AND
            FAISON

&&

SCHULZ
Local storm report, Mar 5, 12:57 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1257 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND DMG BOWDENS                 35.05N 78.11W
03/05/2008                   DUPLIN             NC   LAW ENFORCEMENT

            2 TREES DOWN ON HIGHWAY 117 HALFWAY BETWEEN WARSAW AND
            FAISON

&&

SCHULZ
Local storm report, Mar 5, 12:59 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1259 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND DMG 1 SW PINK HILL          35.05N 77.76W
03/05/2008                   LENOIR             NC   LAW ENFORCEMENT

            LARGE TREE REPORTED DOWN ON TAPP FARM RD

&&

SCHULZ
Local storm report, Mar 5, 1:29 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
129 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND GST     CEDAR POINT             34.68N 77.08W
03/05/2008  M53 MPH          CARTERET           NC   MESONET

            CEDAR POINT MESONET SITE REPORTED 53MPH GUST.

&&

SCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 10:25 PM ESTTornado WarningMHXDuplin50 min
Mar 4, 11:01 PM ESTTornado WarningMHXLenoir44 min
Mar 4, 11:04 PM ESTTornado WarningMHXDuplin, Onslow31 min
Mar 4, 11:35 PM ESTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir85 min
Mar 4, 11:44 PM ESTSevere Thunderstorm WarningMHXMartin, Pitt76 min
Mar 4, 11:51 PM ESTTornado WarningMHXCraven, Jones29 min
Mar 5, 12:04 AM ESTTornado WarningMHXBeaufort41 min
Mar 5, 12:09 AM ESTSevere Thunderstorm WarningMHXDuplin, Greene, Jones, Lenoir, Onslow, Pitt81 min
Mar 5, 12:36 AM ESTTornado WarningMHXMartin, Washington26 min
Mar 5, 12:39 AM ESTSpecial Marine WarningMHX51 min
Mar 5, 12:40 AM ESTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Hyde, Pamlico80 min
Mar 5, 1:12 AM ESTTornado WarningMHXBeaufort, Pamlico33 min
Mar 5, 1:43 AM ESTSpecial Marine WarningMHX47 min
Mar 5, 1:56 AM ESTSpecial Marine WarningMHX49 min
Mar 5, 1:58 AM ESTSevere Thunderstorm WarningMHXDare, Hyde77 min
Mar 5, 2:00 AM ESTSpecial Marine WarningMHX45 min
Mar 5, 2:44 AM ESTSpecial Marine WarningMHX61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.